MAUDE Adverse Event Report: SYNTHES GMBH 4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT, DRILL

SYNTHES GMBH 4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT, DRILL
Catalog Number 03.010.101
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an unknown surgery with multiloc long nail and radiolucent-drive.In the surgery, when inserting the distal locking screw, the surgeon tried to attach the radiolucent drive to the trs, but the uneven tube part did not go all the way in.Although it was not fully attached, the drill tip rotated, so the surgeon attempted to drill in the surgical field, but the rotation force was insufficient and it could not be rotated.After several attempts, the surgeon used an ao coupling and changed to the free drill technique.The surgery was completed successfully with thirty minutes surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h6 (health effect - impact code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.  h11 additional narrative: added: d9 h3, h6: visual inspection of the returned device found the drill bit ø4.2 calibr l145 3flute w/coup stripped from the handle and also the tip, no other finding is seen the observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed due to post manufacturing damage a functional evaluation was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the drill bit ø4.2 calibr l145 3flute w/coup would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> part # 03.010.101 synthes lot # u416548 supplier lot # u416548 release to warehouse date: 18 nov 2022 expiration date: na supplier : (b)(4).No ncrs were generated during production device history review
=
> review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21515154
Report Number8030965-2025-02110
Device Sequence Number11862095
Product Code HTW
UDI-Device Identifier07611819775381
UDI-Public(01)07611819775381(10)U416548
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.101
Device Lot NumberU416548
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/14/2025
12/16/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/18/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIOLUCENT-DRIVE
Patient SexUnknown